MAUDE Adverse Event Report: DEPUY MITEK LLC US HEX DRIVER MODULAR TIP 3.5 MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US HEX DRIVER MODULAR TIP 3.5 MM; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the hex driver modular tip 3.5 mm broke during an unknown procedure.Another tray was used to complete the procedure without patient consequence or surgical delay.This report is for one (1) hex driver modular tip 3.5 mm this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The complaint device was received and evaluated.Visual inspection reveals that the handle of the device was broken.Hence, the reported complaint is confirmed.Possible root causes could be device have been dropped at some time resulting the handle to be broken.Other than these possibilities, we cannot determine a definitive root cause for this device failure.This complaint device does not have a lot number identified on the product.Where there is no lot number on the device, this precludes conducting a manufacturing record evaluation.At this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEX DRIVER MODULAR TIP 3.5 MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9215592
Report Number1221934-2019-59135
Device Sequence Number10867356
Product Code LXH
UDI-Device Identifier10886705005475
UDI-Public(01)10886705005475
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219203
Device Catalogue Number219203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1